Thunderstorm Wind, Wilbarger
- When
- July 30, 2:55 AM CST
- Where
- Wilbarger County, 4.22 mi ENE of Odell
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.370, -99.350
Late on the 29th into the early hours of the 30th, an MCS came down out of Kansas and traversed the most of Oklahoma and western north Texas northwest to southeast with some impressive long-lived wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Late on the 29th into the early hours of the 30th, an MCS came down out of Kansas and traversed the most of Oklahoma and western north Texas northwest to southeast with some impressive long-lived wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 2:02 AM CST, 53 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 302 AM CDT Mon Jul 30 2018 .DISCUSSION... The main forecast concern for this period is lingering showers and storms through the day today. An MCS is currently making its way now through Oklahoma and western north Texas. This activity should continue southward, generally decreasing in intensity. After the passage of this system, the environment this afternoon will be pretty well worked over limiting precipitation chances for that period. However, there will still be some lingering instability, moisture, and shear, as well as the 500mb trough coming through late afternoon / evening, so leaving some slight chances POPs seems justified. Maximum temperatures will be in the 80s as cool air flows in behind the front and extensive cloud cover from this morning's convection persists. Cooler than normal temperatures will be the rule for the next several days as northerly flow takes over. Another shortwave will bring some slight chances for rain Wednesday night and Thursday night mainly across western Oklahoma. As we move into late week, the ridge begins to build back. This should bring drier weather with a gradual warming trend. Models hint at more overnight storm complexes making it into northwest Oklahoma, but with how far out that is in the forecast and with the ridge building back in, not confident enough to put any mentionable POPs at this point in time. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 64 84 64 / 50 10 0 0 Hobart OK 83 64 87 65 / 30 10 0 0 Wichita Falls TX 85 68 89 67 / 50 20 0 0 Gage OK 80 61 83 63 / 30 0 0 0 Ponca City OK 80 61 84 62 / 30 10 10 0 Durant OK 83 67 87 66 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/14
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 315 PM CDT Sun Jul 29 2018 OKZ004>048-050>052-TXZ083>090-302015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 315 PM CDT Sun Jul 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms across portions of northern and central Oklahoma tonight. Location... The Slight Risk is north of line from near Altus, to Duncan to Holdenville, Oklahoma. A Marginal Risk covers the rest of Oklahoma and parts of north Texas, generally north of a line from near Crowell to Henrietta, Texas. Timing... The most likely time for severe thunderstorms will be 11 PM this evening to 4 AM Monday morning. Impacts... Damaging wind gusts up to 80 mph. Hail up the size of quarters. Discussion... A complex of thunderstorms is expected to move into northern Oklahoma tonight and move southeastward across the state. Thunderstorms should gradualy weaken as they move toward southern Oklahoma and the Red River. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northern and central Oklahoma should prepare for severe weather operations tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms are expected to continue Monday and Monday night. There is a chance of thunderstorms across western Oklahoma and adjacent parts of north Texas Wednesday into Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
316 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST 2 N YUKON 35.53N 97.74W
07/30/2018 M73 MPH CANADIAN OK MESONET
&&
MADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 322 AM CDT MON JUL 30 2018 OKZ043-300845- Coal OK- 322 AM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southern Coal County Until 345 AM CDT.... AT 320 AM CDT, a strong thunderstorm was located near Bromide, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Coalgate, Lehigh, Bromide, Olney, Clarita and Phillips. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3442 9651 3454 9651 3464 9620 3442 9614 TIME...MOT...LOC 0820Z 257DEG 24KT 3445 9651 BRB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
323 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST 2 N YUKON 35.53N 97.74W
07/30/2018 M62 MPH CANADIAN OK MESONET
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND GST 3 NNW FORT COBB RESERVO 35.24N 98.50W
07/30/2018 M64 MPH CADDO OK PUBLIC
CWOP STATION D2113, 3 NNW FORT COBB
RESERVOIR.
&&
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 AM CDT MON JUL 30 2018
OKZ023-027-028-035-037-038-300900-
Grady OK-Kiowa OK-Tillman OK-Caddo OK-McClain OK-Comanche OK-
328 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Grady...southeastern Kiowa...
north central Tillman...southern Caddo...west central McClain and
Comanche Counties Until 400 AM CDT....
AT 325 AM CDT, strong thunderstorms were along a line extending from
near Tuttle to near Anadarko to near Tom Steed Reservoir, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3481 9904 3534 9785 3534 9780 3507 9738
3467 9815 3446 9901
TIME...MOT...LOC 0825Z 325DEG 17KT 3530 9781 3507 9824 3476 9899
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
346 AM CDT MON JUL 30 2018
OKZ025-029-300930-
Oklahoma OK-Cleveland OK-
346 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma and Cleveland Counties
Until 430 AM CDT....
AT 345 AM CDT, strong thunderstorms were along a line extending from
near Jones to near Oklahoma City to near Norman, moving east at 35
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions. Never drive through flooded roads.
&&
LAT...LON 3499 9718 3511 9741 3515 9741 3524 9756
3529 9757 3532 9764 3542 9765 3564 9737
3564 9714 3501 9714
TIME...MOT...LOC 0845Z 279DEG 29KT 3556 9726 3532 9719 3520 9740
BRBThe Altus AFB radar (KFDR), 34 km away, was scanning. The volume nearest the first event began at 08:55 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773697, 773698.